Alert archive / Minnesota / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Apr 11, 2015, 2:52 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Apr 11, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 11, 2015, 1:00 PM CDT
- Expired
- Apr 11, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS83 KABR 110752 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 252 AM CDT SAT APR 11 2015 ...FIRE WEATHER CONDITIONS EXPECTED TODAY... SDZ267-270-111600- /O.UPG.KABR.FW.A.0007.150411T1800Z-150412T0100Z/ /O.NEW.KABR.FW.W.0009.150411T1800Z-150412T0100Z/ LOWER BAD RIVER-MISSOURI COTEAU- 252 AM CDT SAT APR 11 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 270... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267 AND 270. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...FROM 10 TO 20 PERCENT. * IMPACTS...FIRES COULD SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ039-046-SDZ268-269-271>273-111600- /O.NEW.KABR.FW.W.0009.150411T1800Z-150412T0100Z/ TRAVERSE-BIG STONE-UPPER CHEYENNE-UPPER MISSOURI COTEAU- UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 252 AM CDT SAT APR 11 2015 /152 AM MDT SAT APR 11 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...268...269... 271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 268...269...271...272 AND 273. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...FIRES COULD SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CONNELLY
3 follow-up statements
796 WWUS83 KABR 111835 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 135 PM CDT SAT APR 11 2015 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... MNZ039-046-SDZ267>273-120100- /O.CON.KABR.FW.W.0009.000000T0000Z-150412T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 135 PM CDT SAT APR 11 2015 /1235 PM MDT SAT APR 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SOUTHWEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH ACROSS CENTRAL SOUTH DAKOTA. * RELATIVE HUMIDITY...10 TO 20 PERCENT ACROSS CENTRAL SOUTH DAKOTA. 20 TO 25 PERCENT ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
200 WWUS83 KABR 112006 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 306 PM CDT SAT APR 11 2015 ...VERY HIGH TO EXTREME FIRE DANGER INTO EARLY EVENING AND AGAIN SUNDAY AFTERNOON... SDZ267>271-120415- /O.NEW.KABR.FW.A.0008.150412T1800Z-150413T0100Z/ /O.CON.KABR.FW.W.0009.000000T0000Z-150412T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 306 PM CDT SAT APR 11 2015 /206 PM MDT SAT APR 11 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...270 AND 271. * WINDS...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS AROUND 40 MPH THROUGH EARLY EVENING. STRONGEST WINDS IN THE JAMES RIVER VALLEY. FOR SUNDAY...NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT THROUGH EARLY EVENING. FOR SUNDAY...15 TO 20 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ039-046-SDZ272-273-120100- /O.CON.KABR.FW.W.0009.000000T0000Z-150412T0100Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 306 PM CDT SAT APR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 046...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
998 WWUS83 KABR 120103 AAA RFWABR URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 803 PM CDT SAT APR 11 2015 ...VERY HIGH TO EXTREME FIRE DANGER SUNDAY... SDZ267>271-120915- /O.EXP.KABR.FW.W.0009.000000T0000Z-150412T0100Z/ /O.CON.KABR.FW.A.0008.150412T1800Z-150413T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 803 PM CDT SAT APR 11 2015 /703 PM MDT SAT APR 11 2015/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271... * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...270 AND 271. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...FIRES WILL SPREAD VERY QUICKLY DUE TO DEAD FUELS... GUSTY WINDS AND LOW RELATIVE HUMIDITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ039-046-SDZ272-273-120215- /O.EXP.KABR.FW.W.0009.000000T0000Z-150412T0100Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 803 PM CDT SAT APR 11 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273... RH HAS RISEN ABOVE 30 PERCENT THIS EVENING. WINDS WILL REMAIN GUSTY THROUGH THE NIGHT AT 15 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Apr 11, 12:26 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 11, 12:26 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 AM CDT SAT APR 11 2015
.UPDATE...
ISSUED AT 1225 AM CDT SAT APR 11 2015
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 320 PM CDT FRI APR 10 2015
ONCE AGAIN...FIRE WEATHER CONCERNS HAVE CROPPED UP AND WILL BE THE
MAIN FOCUS IN THE SHORT TERM PERIOD. FIRST OFF FOR TONIGHT...WEAK
SHORTWAVE ENERGY DRIFTS ACROSS THE DAKOTAS AND MODELS STILL
SHOWING A FEW SPRINKLES OR WDLY SCT VERY LIGHT SHOWERS MOVING
ACROSS WESTERN AND CENTRAL SD. HI RES MODELS PICKING UP ON THIS
ACTIVITY TOO. MAIN PROBLEM WILL BE THE DRY AIR BELOW THE CLOUD
LAYER AS SHOWN IN SOUNDINGS. NEVERTHELESS...STILL WORTHY OF A
SLIGHT CHANCE MENTION OVER THE WESTERN CWA FOR LATE TONIGHT. MIGHT
BE MAINLY VIRGA/SPRINKLES...BUT A 30 TO 40 KNOT LOW LEVEL JET ALSO
DEVELOPS OVERNIGHT WITH THE NOSE/BEST CONVERGENCE OVER CENTRAL
SD...SO MAY BE ABLE TO GET A FEW SHOWERS GOING.
FOCUS THEN SHIFTS TO FIRE WEATHER ISSUES SATURDAY AND SUNDAY. FOR
TOMORROW...DRY AIR MASS REMAINS IN PLACE AS BREEZY SOUTHERLY WINDS
DEVELOP. STRONGEST WINDS WILL BE OVER THE EASTERN CWA...BUT SPEEDS
STILL APPEAR STRONG ENOUGH TO BE FLIRTING WITH RED FLAG CRITERIA
OVER CENTRAL/SOUTH CENTRAL SD. COMBINE THIS WITH FORECAST MIN RH
VALUES DROPPING TO AROUND 20 PERCENT OR LESS. HAVE THEREFORE
ISSUED A FIRE WEATHER WATCH FOR THE SOUTH CENTRAL SD ZONES FOR
SATURDAY AFTERNOON. DID NOT ISSUE ANYTHING FOR THE EASTERN ZONES
SINCE CURRENT FORECAST RH VALUES ARE AROUND 30 PERCENT IN THE
AFTERNOON...A BIT TOO HIGH AT THIS POINT TO CONSIDER HEADLINES.
COLD FRONT MOVES ACROSS THE CWA SATURDAY NIGHT INTO SUNDAY
MORNING...BRINGING GUSTY NORTHWEST WINDS SUNDAY AFTERNOON. RH
VALUES WILL ONCE AGAIN BE RATHER LOW WITH READINGS AROUND 20
PERCENT OVER CENTRAL SD DURING THE AFTERNOON. COULD VERY LIKELY BE
LOOKING AT FIRE WEATHER HEADLINES AGAIN TO HIGHLIGHT THE VERY HIGH
TO EXTREME FIRE DANGER.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 320 PM CDT FRI APR 10 2015
THE PERIOD OPENS DRY WITH HIGH PRESSURE AT THE SFC AND A BUILDING
RIDGE ALOFT. SOUTHERLY FLOW WILL SET UP ON TUESDAY AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM. AS THIS LOW GETS SOME ADDED
ENERGY AND LIFT FROM AN UPPER TROUGH ON WED SLIGHT CHANCES FOR A
RAIN SHOWER OR TWO WILL DEVELOP. MODELS HAVE NOT BEEN AT ALL
CONSISTENT WITH THE PRECIP POTENTIAL FOR THIS SYSTEM MID WEEK.
THEREFORE WILL KEEP ONLY A LOW POP MENTION FOR NOW. ONCE THE UPPER
TROUGH EXITS EARLY THURSDAY CONDITIONS WILL DRY OUT ONCE AGAIN
ACROSS SOUTH DAKOTA.
TEMPERATURES WILL BE WELL ABOVE AVERAGE THROUGH THE
WEEK...WITH THE WARMEST DAY ON TUESDAY AND THE COOLEST..CLOUD
SUPPRESSED DAY ON THURSDAY. TEMPS WILL RANGE FROM THE UPPER 50S ON
THE THURSDAY TO NEAR 80 ON TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1225 AM CDT SAT APR 11 2015
VFR CONDITIONS WILL PREVAIL THROUGH THE VALID TAF PERIOD. LIGHT
WINDS TONIGHT WILL BECOME GUSTY FROM THE SOUTH BY MID MORNING.
SUSTAINED WINDS OF 15 TO 20 KTS WILL BE POSSIBLE FOR THE TERMINALS
OF KABR/KATY. LIGHTER WINDS ARE EXPECTED ALONG THE MISSOURI RIVER.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
SDZ267-270.
MN...NONE.
&&
SHORT TERM...TMT
LONG TERM...WISE
AVIATION...PARKINHazardous weather outlook, Apr 10, 3:53 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CDT FRI APR 10 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-110900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 353 AM CDT FRI APR 10 2015 /253 AM MDT FRI APR 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RANGELAND FIRE DANGER WILL REACH THE HIGH TO VERY HIGH CATEGORY SATURDAY. FIRE WEATHER WILL CONTINUE TO BE AN ISSUE FOR SUNDAY FOLLOWING A COLD FRONT WHICH WILL RESULT IN VERY STRONG WINDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:06 PM CDT | Fire Weather Watch | ABR | 13 hr |
Nearby
Red Flag Warnings in Minnesota, 2015Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.